MAUDE Adverse Event Report: COOK INC GUNTHER TULIP JUGULAR VENA CAVA FILTER SET; DQY CATHETER, PERCUTANEOUS

COOK INC GUNTHER TULIP JUGULAR VENA CAVA FILTER SET; DQY CATHETER, PERCUTANEOUS
Catalog Number IGTCFS-65-JUG
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a right leg angiogram, the advance 14 lp low profile balloon catheter ruptured at an inflation pressure of approximately two (2) atmosphere (atm).The balloon catheter was removed, and another device was utilized to successfully complete the procedure.The patient's lesion was located in the distal popliteal artery; no angulation present.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
It has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating 'tilt, vena cava perforation, struts abut duodenum, chest and abdominal pain'.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Vena cava wall perforation is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Among other causes, vena cava wall perforation may inadvertently be initiated by improper deployment, excessive force or manipulations near an implanted filter (e.G., a surgical procedure in the vicinity of a filter) and (or) procedures that involve other devices being passed through an in situ filter.There is a current debate in the published scientific literature on a differentiation between ivc wall perforation with and without clinical sequelae.E.G.Filter legs may be outside the contrast lumen on imaging without actually perforating the ivc wall (known as tenting) and with no clinical sequelae.In contrast, perforation of adjacent organs is reported with clinical sequelae.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during placement or during implanting period.Unknown if reported chest and abdominal pain is related to filter.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that, although no surface defects were noted, and the catheter and tip were smooth, clean and free of damage, the balloon would not inflate.The balloon had not ruptured.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP JUGULAR VENA CAVA FILTER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7247180
Report Number1820334-2018-00384
Device Sequence Number1213698
Product Code DQY
UDI-Device Identifier10827002503141
UDI-Public(01)10827002503141(17)201218(10)8453707
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIGTCFS-65-JUG
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/15/2018
06/04/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date02/25/2018
06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age70 YR
Patient Weight150